Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 29, 2007, 6:14 PM EDT for Belmont County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 6:14 PM EDT (22:14 UTC)
- Expired
- Jul 29, 2007, 7:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 95 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 292214
SVRPBZ
OHC013-292315-
/O.NEW.KPBZ.SV.W.0182.070729T2214Z-070729T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELMONT COUNTY IN EAST CENTRAL OHIO...
* UNTIL 715 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARKCAMP STATE PARK...MOVING SOUTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRISTOWN...BETHESDA...BARNESVILLE...SOMERTON AND ALLEDONIA
LAT...LON 4012 8113 4014 8113 4015 8111 4014 8089
3985 8091 3986 8111 3987 8113 3987 8123
3991 8123
$$1 follow-up statement
000
WWUS51 KPBZ 292253
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT SUN JUL 29 2007
OHC013-292315-
/O.CON.KPBZ.SV.W.0182.000000T0000Z-070729T2315Z/
BELMONT OH-
653 PM EDT SUN JUL 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR BELMONT COUNTY...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPEIDEL..MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARNESVILLE...CENTERVILLE...JACOBSBURG...NEW CASTLE...KELSEY...
DORSEY...CLOVER HILL...BOSTON...BECKET...ARMSTRONGS MILLS...SOMERTON
AND ALLEDONIA
LAT...LON 4012 8113 4014 8113 4015 8111 4014 8089
3985 8091 3986 8111 3987 8113 3987 8123
3991 8123
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:46 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 1:46 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 146 PM EDT SUN JUL 29 2007 .SYNOPSIS... UNSETTLED WEATHER WILL SLOWLY DIMINISH BY EARLY IN THE WEEK...AS HIGH PRESSURE GRADUALLY BUILDS ACROSS THE REGION. TEMPERATURES WILL WARM TO ABOVE NORMAL BY MIDWEEK...WITH CONDITIONS BECOMING MORE HUMID. && .NEAR TERM /THROUGH MONDAY/... SURFACE TROUGHING CONTINUES INTO TONIGHT. SURFACE RIDGING BUILDS EAST TOWARD MONDAY. INCREASED SURFACE BASED INSTABILITY ACROSS THE FORECAST AREA THIS AFTERNOON HAS LED TO SCATTERED THUNDERSTORM DEVELOPMENT...MOSTLY OVER RIDGES WHERE LIFT IS ENHANCED. WITH LITTLE FLOW THROUGH THE COLUMN AND PWATS AROUND 1.3 WILL CONTINUE TO SEE SIGNIFICANT RAINERS THIS AFTERNOON AND EVENING...UNTIL THE DIURNAL COMPONENT SUBSIDES. TEMPERATURES ON TRACK WITH GOING FORECAST. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... LINGERING ISOLATED SHWRS/TSTMS WILL END MONDAY EVENING WITH THE LOSS OF HEATING. HIGH PRESSURE WILL BUILD ACROSS ALL AREAS BY TUESDAY...WITH DRY AND SEASONABLY WARM CONDITIONS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE MODELS CONTINUE TO SHOW FLAT RIDGING ACROSS THE REGION FOR MIDWEEK...WITH FLATTENING OF THE RIDGE LATE IN THE WEEK...AND A LOW AMPLITUDE TROUGH FOR NEXT WEEKEND. WILL KEEP A DRY...WARM AND HUMID PATTERN THROUGH LATE WEEK. WEDNESDAY THROUGH FRIDAY LOOK TO BE THE WARMEST DAYS...WITH HIGHS NEAR 90 POSSIBLE FROM PITTSBURGH SOUTHWARD. FOR NEXT WEEKEND...WITH SOME UNCERTAINTY/RUN TO RUN CONTINUITY CONCERNS...WILL KEEP ONLY A SLIGHT CHC OF PRECIP FOR NEXT WEEKEND FOR NOW WITH A SLIGHT COOLDOWN OF TEMPERATURES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... GENERALLY MVFR TO VFR CONDITIONS EXPECTED THROUGH SUNDAY WITH VISIBILITY RESTRICTIONS IN FOG AND HAZE...AND SCATTERED MVFR CIGS. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ARE ALSO POSSIBLE. A FEW STORMS ALONG THE RIDGES WILL BE POSSIBLE ON SUNDAY AFTERNOON. OTHERWISE HIGH PRESSURE BUILDS EAST ACROSS THE FORECAST AREA THROUGH MIDWEEK. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 31/30
Hazardous weather outlook, Jul 29, 5:12 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EDT SUN JUL 29 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-300915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 512 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 4:18 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 418 PM EDT SUN JUL 29 2007 PAZ031-292115- GREENE PA- 418 PM EDT SUN JUL 29 2007 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND SMALL HAIL OVER GREENE COUNTY... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED STRONG THUNDERSTORMS NEARLY STATIONARY FROM 2 MILES SOUTH OF BUZZ TO NEAR WAYNESBURG. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BOBTOWN...BUZZ...CARMICHAELS...GREENSBORO...MOUNT MORRIS... ROGERSVILLE...RYERSON STATION...SWARTS...WAYNESBURG...ALEPPO... DUNKARD...LIPPINCOTT...MORRISVILLE...MOUNT CARMEL...OAK FOREST... BLACKSVILLE AND ROCKLICK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. BE ALERT FOR PONDING OF WATER ON ROADWAYS AND SMALL HAIL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 29, 4:23 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 6 SE NEW MARTINSVILLE 39.60N 80.78W
07/29/2007 WETZEL WV EMERGENCY MNGR
TREES DOWN IN PORTERS FALLS.
&&Special weather statement, Jul 29, 4:34 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 434 PM EDT SUN JUL 29 2007 WVZ004-292130- MARSHALL WV- 434 PM EDT SUN JUL 29 2007 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND SMALL HAIL ACROSS MARSHALL COUNTY... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES SOUTH OF GLEN EASTON...NEARLY STATIONARY. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CAMERON...DENVER HEIGHTS...GLEN EASTON...LONE OAK AND SHERRARD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 29, 5:44 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 544 PM EDT SUN JUL 29 2007 OHZ059-292215- BELMONT OH- 544 PM EDT SUN JUL 29 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... BELMONT... AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF ALLEDONIA...MOVING SOUTH AT 5 MPH. THESE STORMS MAY PRODUCE WIND GUSTS TO 35 MPH WITH SMALL HAIL VERY HEAVY RAIN AND PONDING OF WATER CAN ALSO BE EXPECTED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA... BRIDGEPORT...FLUSHING...MORRISTOWN...POWHATAN POINT...SAINT CLAIRSVILLE AND SOMERTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 29, 5:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG LYNN CAMP 39.77N 80.70W
07/29/2007 MARSHALL WV LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE SOUTHERN PART OF THE COUNTY.
&&
RSTAIRSLocal storm report, Jul 29, 6:14 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG ANTIOCH 39.66N 81.07W
07/29/2007 MONROE OH LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE ANTIOCH AREA.
&&
RSTAIRSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:07 PM EDT | Flash Flood Warning | PBZ | Monroe | 3 hr |
| Jul 29, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.